Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 26, 1999, 2:35 PM CDT for Crawford County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1999, 2:35 PM CDT (19:35 UTC)
- Expired
- Apr 26, 1999, 5:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Crawford County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 261936 FFWSGF KSC037-262240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT MON APR 26 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN SOUTHEASTERN KANSAS * UNTIL 540 PM CDT * AT 235 PM DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS OVER SOUTHEAST CRAWFORD COUNTY NEAR PITTSBURG KANSAS. THE STORMS WERE MOVING NORTH AT 25 MPH. * THUNDERSTORMS WILL CONTINUE TO PRODUCE ONE TO TWO INCHES OF RAINFALL OVER THE NEXT TWO HOURS. STREET AND URBAN FLOODING HAS BEEN REPORTED BY THE PITTSBURG POLICE DEPARTMENT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. & DAVIS/TERY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 3:10 AM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Apr 26, 3:10 AM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT MON APR 26 1999 FCST CONCERNS: HEAVY RAIN/SVR WEATHER THREAT AND TEMPS LATEST SFC ANALYSIS INDCS WMFNT EXTENDING FM EXTREME NERN OK...EWD INTO NRN AR. DEWPOINTS IN THE LOWER AND MID 60S SOUTH OF THE BNDRY. LATEST 88D DATA INDCG A CLUSTER OF SHRA/TSRA ACRS NWRN AR...MOVG NEWD. PATCHY FOG ALSO FORMING IN AREAS NORTH OF THE WARM FRONT. ANOTHER VERY TOUGH FCST ONCE AGAIN TODAY. MODELS IN REASONABLE AGREEMENT WITH OVERALL PATTERN FOR THE NXT 48 HRS. UPR SYS OVR THE ROCKIES IS PROGGED TO MOVE SLOLY EWD INTO THE PLAINS LATER TODAY AND THEN MOVE INTO THE MO VALLEY BY TUE. AS UPR JET ENERGY ROTATES ARND THE UPR SYS...IT WL TAKE ON A MORE NEG TILT DURG THE PD. WL AGAIN LEAN MORE WITH THE ETA/AVN SOLUTIONS TODAY ON MOVEMENT OF SYS. MAIN UPR ENERGY FCST TO AFFECT THE REGION LATE THIS AFTN THRU TNGT. WARM FRONT ACRS NRN AR IS FCST TO LIFT SLOLY NWD TODAY AS DVLPG SFC LOW IN THE PLAINS SLIDES EWD. ONE OF THE MAIN QUESTIONS TODAY IS HOW FAR NORTH WL BNDRY MOVE TODAY BEFORE CDFNT MOVES THRU TNGT AND EARLY ON TUE? FOR NOW...WL FIGURE ON WARM FRONT MOVG INTO THE CNTRL PART OF CWA BY LATER THIS AFTN. AIRMASS WL BECOME MORE UNSTABLE BY THIS AFTN AND TNGT...WITH WARMER AIR ADVECTING IN AT THE SFC AND COLDER AIR ALOFT MOVG IN WITH UPR TROF. OTHER QUESTION TODAY IS THREAT OF SVR WEATHER...WHICH WL BE AFFECTED BY AMOUNT AFTN HEATING AND CLOUD COVER. ETA/AVN SFC LIS PROGGED BETWEEN 0 AND -4 ACRS SRN MO AND SERN KS BY 00Z TNGT. NGM EVEN MORE UNSTABLE. OTHER FCST CONCERN IS FLOOD POTENTIAL TODAY AND TNGT. WITH GROUND VERY SATURATED...ANY ADDITIONAL RAINFALL WL ONLY AGGREVATE THE FLOOD THREAT. WL KEEP FLOOD WATCH IN FOR TODAY AND EXTEND INTO TNGT FOR ALL THE FA. THETA-E RDG FCST TO SLIDE ACRS THE AREA LATER TODAY AND TNGT...AND BE SITUATED ACRS SERN MO BY TUE MRNG. WL CONT CURRENT FCST TRENDS WL LIKELY POPS FOR TODAY AND TNGT. TIMING OF SFC/UPR LOW ACRS THE AREA ON TUE WL DICTATE POPS. WL INDC LOWER POPS ACRS WRN AREAS ON TUE AS SFC CDFNT PUSHES EWD. WL MENTION FOG IN ZNS THIS MRNG BASED ON LATEST OBS. WL DECIDE AT ZN ISSUANCE WHETHER TO ISSUE A DENSE FOG ADVY OR NOT FOR SOME AREAS. TEMPS ONCE AGAIN A VERY TOUGH CALL THIS MRNG. SERN KS AND EXTREME SWRN MO ALREADY RUNNING CLOSE TO CURRENT FCST HIGHS. WL USE A BLEND OF AVN/NGM MOS MOST AREAS BASED ON FCST PLACEMENT OF WARM FRONT TODAY AND TNGT. THANKS FOR COORDINATION ICT...MCI...STL...PAH AND LIT. STL...WORK ZNS WL BE SENT SHORTLY. CCF (FOR COORDINATION PURPOSES ONLY): SGF TT 068/055 072/052 074 09785 JLN TE 071/055 074/053 075 09763 UNO TT 067/056 072/053 073 09786 VIH TT 061/052 067/050 072 09786 RICKARD
In the hours before
Special weather statement, Apr 26, 1:00 PM CDT, 1 hour 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 26 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...MORE HEAVY RAIN AND THE POTENTIAL FOR FLOODING LATER THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE... LOW PRESSURE OVER KANSAS AND OKLAHOMA ASSOCIATED WITH A STRONG UPPER LEVEL STORM SYSTEM WILL GRADUALLY MOVE EAST THROUGH THE AREA TONIGHT AND TUESDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FOR MOST OF THE AREA THROUGH TUESDAY. THE MAIN WEATHER THREAT OVER THE NEXT 24 HOURS WILL BE THE RISK OF ADDITIONAL FLOODING. THE GROUND IS ALREADY SATURATED FROM THE HEAVY RAINFALL THE AREA RECEIVED ON SUNDAY. ANY ADDITIONAL HEAVY RAIN WILL NOT BE ABSORBED BY THE GROUND AND WILL QUICKLY RUNOFF INTO LOW LYING AREAS SUCH AS RIVERS...CREEKS...AND STREAMS. THE HEAVY RAIN IS EXPECTED TO MOVE INTO EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON AND SPREAD INTO THE REST OF THE AREA THIS EVENING. LOW WATER CROSSINGS AND AREAS ALONG STREAM AND CREEKS MAY BECOME ESPECIALLY DANGEROUS. IF TRAVELING THROUGH THE AREA AND FLOODED ROADS ARE ENCOUNTERED...FIND AND ALTERNATE SAFE ROUTE TO AVOID THE FLOODING. A SQUALL LINE HAS DEVELOPED AHEAD OF THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA IN THE PLAINS. THIS LINE OF STORMS EXTENDS FROM EXTREME NORTHEAST OKLAHOMA TO WESTERN ARKANSAS TO NORTHWEST LOUISIANA. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH THE NORTHERN END OF THIS SQUALL LINE AS IT MOVES NORTHEAST INTO SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS AFTERNOON AND THIS EVENING. A FEW STORMS DEVELOPING AHEAD OF THE MAIN LINE OF STORMS MAY ALSO THREATEN SOUTH CENTRAL MISSOURI LATER THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG DOWNBURST WINDS AND LARGE HAIL. THE MAIN THREAT AREA WILL BE ALONG AND SOUTH OF A LINE FROM FT. SCOTT TO BOLIVAR TO SALEM LINE WHERE SURFACE TEMPERATURES HAVE WARMED ENOUGH TO DESTABILIZE THE ATMOSPHERE SOMEWHAT. THE FRONTAL BOUNDARY ASSOCIATED WITH THE SURFACE LOW WILL PUSH THE AREA TONIGHT. HOWEVER...THE SURFACE LOW ALONG WITH THE ASSOCIATED COLD UNSTABLE UPPER LOW WILL LINGER IN CENTRAL MISSOURI THROUGH TUESDAY. THIS WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...HOWEVER...WIDESPREAD HEAVY RAIN AND THE POSSIBILITY OF SEVERE STORMS WILL GRADUALLY DIMINISH TUESDAY AS LOW PRESSURE SLOWLY MOVES EAST AWAY FROM THE AREA WHILE WEAKENING. WITH LOWERING TEMPERATURES ALOFT...A FEW STORMS ON TUESDAY MAY PRODUCE SMALL HAIL. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND THIS EVENING. DSA
Special weather statement, Apr 26, 1:00 PM CDT, 1 hour 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 26 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...MORE HEAVY RAIN AND THE POTENTIAL FOR FLOODING LATER THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE... LOW PRESSURE OVER KANSAS AND OKLAHOMA ASSOCIATED WITH A STRONG UPPER LEVEL STORM SYSTEM WILL GRADUALLY MOVE EAST THROUGH THE AREA TONIGHT AND TUESDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FOR MOST OF THE AREA THROUGH TUESDAY. THE MAIN WEATHER THREAT OVER THE NEXT 24 HOURS WILL BE THE RISK OF ADDITIONAL FLOODING. THE GROUND IS ALREADY SATURATED FROM THE HEAVY RAINFALL THE AREA RECEIVED ON SUNDAY. ANY ADDITIONAL HEAVY RAIN WILL NOT BE ABSORBED BY THE GROUND AND WILL QUICKLY RUNOFF INTO LOW LYING AREAS SUCH AS RIVERS...CREEKS...AND STREAMS. THE HEAVY RAIN IS EXPECTED TO MOVE INTO EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON AND SPREAD INTO THE REST OF THE AREA THIS EVENING. LOW WATER CROSSINGS AND AREAS ALONG STREAM AND CREEKS MAY BECOME ESPECIALLY DANGEROUS. IF TRAVELING THROUGH THE AREA AND FLOODED ROADS ARE ENCOUNTERED...FIND AND ALTERNATE SAFE ROUTE TO AVOID THE FLOODING. A SQUALL LINE HAS DEVELOPED AHEAD OF THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA IN THE PLAINS. THIS LINE OF STORMS EXTENDS FROM EXTREME NORTHEAST OKLAHOMA TO WESTERN ARKANSAS TO NORTHWEST LOUISIANA. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH THE NORTHERN END OF THIS SQUALL LINE AS IT MOVES NORTHEAST INTO SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS AFTERNOON AND THIS EVENING. A FEW STORMS DEVELOPING AHEAD OF THE MAIN LINE OF STORMS MAY ALSO THREATEN SOUTH CENTRAL MISSOURI LATER THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG DOWNBURST WINDS AND LARGE HAIL. THE MAIN THREAT AREA WILL BE ALONG AND SOUTH OF A LINE FROM FT. SCOTT TO BOLIVAR TO SALEM LINE WHERE SURFACE TEMPERATURES HAVE WARMED ENOUGH TO DESTABILIZE THE ATMOSPHERE SOMEWHAT. THE FRONTAL BOUNDARY ASSOCIATED WITH THE SURFACE LOW WILL PUSH THE AREA TONIGHT. HOWEVER...THE SURFACE LOW ALONG WITH THE ASSOCIATED COLD UNSTABLE UPPER LOW WILL LINGER IN CENTRAL MISSOURI THROUGH TUESDAY. THIS WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...HOWEVER...WIDESPREAD HEAVY RAIN AND THE POSSIBILITY OF SEVERE STORMS WILL GRADUALLY DIMINISH TUESDAY AS LOW PRESSURE SLOWLY MOVES EAST AWAY FROM THE AREA WHILE WEAKENING. WITH LOWERING TEMPERATURES ALOFT...A FEW STORMS ON TUESDAY MAY PRODUCE SMALL HAIL. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND THIS EVENING. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:22 PM CDT | Flash Flood Warning | SGF | Cherokee | 3 hr |
| Apr 26, 3:42 PM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 3 hr |
| Apr 26, 5:14 PM CDT | Flash Flood Warning | SGF | Bourbon | 106 min |
| Apr 26, 6:19 PM CDT | Flash Flood Warning | SGF | Crawford | 5 hr |
| Apr 26, 6:19 PM CDT | Flash Flood Warning | SGF | Bourbon | 5 hr |
| Apr 26, 6:19 PM CDT | Flash Flood Warning | SGF | Cherokee | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.